MAUDE Adverse Event Report: COOK MEDICAL IRELAND ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK MEDICAL IRELAND ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38483
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
Description of event: per rep - (b)(6) 2024 - the distal tip of the deployment device separated from the rest of the deployment device.They said that the stent deployed successfully.When they tried to remove the deployment system the from sheath, it got stuck and eventually separated inside sheath.It was all removed with the sheath.The procedure had been successfully completed with the device in question.Patient/event info - notes: prefix ziv6-ptx/zisv6-ptx.3.60 are images (e.G.Angiography, us etc.) of the device and/or procedure available? n/a, yes, no -yes 3.61 was the device flushed before the procedure, as per ifu? n/a, yes, no -yes 3.62 were there any issues with flushing of the device? n/a, yes, no -no 3.63 details of the access sheath used (name, fr size,length)? -unkr 3.64 details of the wire guide used (name, diameter, hydrophillic)? -unkr, not hydrophylic 3.65 what approach was used to access the target site? contralateral, ipsilateral, antegrade, retrograde, other -unkr please specify for other: if contralateral, was the bifurcation angle steep? n/a, yes, no 3.66 what was the target location for the stent? -sfa 3.67 what artery was the stent placed in? proximal sfa, mid sfa, distal sfa, at the ostium of the profunda, p1 (proximal popliteal), other -unkr please specify for other: 3.68 was the wire guide removed from the patient prior to advancing the delivery system? n/a, yes, no -unkr 3.69 if removed, was the wire guide wiped prior to advancement of the delivery system? n/a, yes, no -unkr 3.70 did the stent delivery system cross the target location? n/a, yes, no -yes 3.71 was pre-dilation performed ahead of placement of the stent? n/a, yes, no -yes 3.72 was the patient¿s anatomy difficult or altered? previous bypass, tortuous, calcified, altered, other -unkr if other, please specify: 3.73 was resistance encountered when advancing the wire guide? n/a, yes, no -unkr 3.74 was resistance encountered when advancing the delivery system to the target location? n/a, yes, no -no 3.75 was resistance encountered when deploying the stent? n/a, yes, no -no 3.76 how did the physician deal with any resistance encountered? -n/a 3.77 was the stent fully deployed in the patient before removing the delivery system? n/a, yes, no -yes 3.78 after deployment did the stent show signs of any of the following: compression, fracture, deformation, constraint, elongation, other -no if other, please specify: 3.79 was post-dilation performed after the placement of the stent? n/a, yes, no -yes 3.80 did any portion of the device break off? n/a, yes, no -yes if yes, please state what part: -delivery system 3.81 when did the device break? n/a, prep, advancement, deployment, withdrawal, after removal -withdrawal 3.82 thumbwheel only ¿ was the distal end of the stability sheath inside the access sheath? n/a, yes, no -yes 3.83 thumbwheel only ¿ was the retraction sheet being held during deployment.N/a, yes, no -unkr 3.84 did the thumbwheel spin freely or rotate without stent release or without retracting the stent retraction sheath? n/a, yes, no -unkr if yes, was the stent partially deployed? n/a, yes, no if yes, was the partially deployed stent removed with the delivery system or was it deployed in the patient? n/a, removed, deployed 3.85 if removed, did any part of the stent fracture during removal of the delivery system? n/a, yes, no -n/a 3.86 was the delivery system kinked or twisted during advancement or deployment? n/a, yes, no -no 3.87 please advise if and when any damage was observed on the; 3.87.1 wireguide n/a, yes, no -n/a prior to use, during use, post procedure 3.87.2 delivery system n/a, yes, no -yes prior to use, during use, post procedure -withdrawal if yes, please specify (e.G.Kinked or twisted): -separated 3.88 what intervention (if any) was required? -no 3.89 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day -no 3.90 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no -no please specify if yes.
 
Additional Manufacturer Narrative
Pma/510(k) # p100022/s026.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 24-jan-2025.
 
Additional Manufacturer Narrative
Device evaluation: the device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.A photo was received which revealed a section of the distal inner catheter to be broken and detached from the device.Manufacturing records: prior to distribution, all zisv6-35-125-6-140-ptx devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for zisv6-35-125-6-140-ptx device of lot number c2139578 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: a review of the manufacturing records for the zisv6-35-125-6-140-ptx device confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2139578.Instructions for use and label: the notes section of the instructions for use (ifu0118), which accompanies this device instructs the user under precautions "this product is intended for use by physicians trained and experienced in diagnostic and interventional vascular techniques." under the precautions section of the ifu the user is advised "following stent deployment, if resistance is met during the withdrawal of the delivery system, carefully remove the delivery system and wire guide as a unit.If resistance is still encountered during the removal of the delivery system and wire guide as a unit, remove the wire guide, delivery system and introducer sheath together as a unit." there is no evidence to suggest that the customer did not follow the instructions for use.(ifu0118) image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined from the available information.A possible root cause is that a difficult patient anatomy may have resulted in the formation of a small kink on the delivery system and/or wire guide.It is possible that the presence of a kink may have contributed to the difficulty removing the delivery system post stent deployment, as confirmed by additional information in the patient/event info - notes as a kink would have created friction between the distal inner and wire guide.This may have resulted in the user having to apply additional force to remove the device which may have led to the distal inner breaking/separated.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, deployment device separated.Confirmed quantity of 1 device, confirmed used.According to the initial report, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude that a definitive root cause could not be determined from the available information.A possible root cause is that a difficult patient anatomy may have resulted in the formation of a small kink on the delivery system and/or wire guide.It is possible that the presence of a kink may have contributed to the difficulty removing the delivery system post stent deployment, as confirmed by additional information in the patient/event info - notes as a kink would have created friction between the distal inner and wire guide.This may have resulted in the user having to apply additional force to remove the device which may have led to the distal inner breaking/separated.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK MEDICAL IRELAND
cook medical ireland
o'halloran rd
limerick
Manufacturer (Section G)
COOK MEDICAL IRELAND
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key19748484
Report Number3001845648-2024-00387
Device Sequence Number21086429
Product Code NIU
UDI-Device Identifier10827002384832
UDI-Public(01)10827002384832(17)251204(10)C2139578
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P100022/S026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2025
Device Model NumberG38483
Device Catalogue NumberZISV6-35-125-6-140-PTX
Device Lot NumberC2139578
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/18/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer06/19/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown